Eczema: Topical steroid-damaged swollen leg “normalises” overnight

This case illustrates  how effectively wheatgrass can reduce swelling caused by the long-term use of topical steroids. This patient’s skin returned to normal overnight after she stopped using other skin applications (moisturizers, soaps, emollients, etc.) and only applied wheatgrass extract to her legs.  

The photo shows severe edema (swelling due to fluid build-up) of the patient’s left leg (both legs were equally affected), which occurred after stopping long-term use of topical steroids. At this time, the patient began applying wheatgrass extract along with many other applications including moisturizers and emollients to her topical steroid caused “red skin”. While her skin improved, the swelling remained in both upper and lower limbs. Her daugther then encouraged the patient to stop everything except the wheatgrass spray. On the right, there has been a dramatic reduction in swelling and return to normality following treatment. (Wheatgrass is considerably more potent than many people think.)

Twice-weekly application of wheatgrass extract gradually improved the patient’s skin, but the swelling remained. She then stopped all other applications (moisturisers, soap, emollients etc.). Almost overnight, there was a sudden release of liquid from her legs which returned them to normal size, as shown in the photograph above.

Her daughter sent me the following testimonial:

‘Last year, I contacted you in November with my mother’s Topical Steroid Cream Addiction. She stopped completely using the steroid cream in November, 2014 and started using topical wheatgrass extract and oral wheatgrass extract. She found a huge difference within the first few months and now she is almost 100%. Her skin has been great for a while now so I cannot give an exact time it took to get to this point. I have attached her photos for you to see.’

‘We both would like to thank you so much for everything you have done. It truly was the worst time of my mother’s life and she felt as though she was never going to recover. The wheatgrass extract was the only thing to ever stop her discomfort and let her actually sleep.’

‘The biggest turning point was only washing with water, absolutely no products on her body, only wheatgrass extract. Also, even though the skin felt dry not applying any oils or moisturiser. Only wheatgrass extract. As soon as she worked this out her recovery was so much faster.’

‘Mum’s skin never improved with moisturisers or soothers whilst still using wheatgrass. Wheatgrass helped but her skin wouldn’t heal. In fact, they made her recovery time a lot harder and longer. Her skin was so dry and you naturally think that this is what the skin needs. I found online others going through Topical Steroid Withdrawal and they said the same thing about the moisturisers. Once she stopped, her skin went worse for a week. As though she was having withdrawals from the moisturiser. But then after a week or so the difference with the healing was unbelievable.  [I would have to agree.] It was hard going but well worth it. Even natural moisturisers or coconut oil made her skin so much worse. But we never realised this until stopping.’

‘Only wheatgrass worked and that is the honest truth.’

K. M. Australia. 16 December, 2015

My  Comment:

This is the kind of healing phenomenon I see often when treating patients with wheatgrass i.e. sudden improvement, often overnight, in various conditions that have been present for a number of years, such as shown here.

I have observed thousands of cases illustrating extraordinary results due to wheatgrass extract treatment.

The secret to success with wheatgrass in this and most other situations are:

  1. Avoid ALL other skin applications. While the skin might become very dry (which often happens in topical steroid withdrawal) moisturisers and other applications will not assist the healing process. In fact, they will slow and aggravate the process while reducing the therapeutic benefits of wheatgrass application.
  2. Apply wheatgrass extract only twice weekly. Choose days like Monday and Friday that are easy to remember, and persevere. Your skin might dry out and begin to flake, but most of this is due to reduction of inflammation and swelling. Flaking is due to dead skin cells that will shed for two pr three months, but gradually new skin will begin to form. Remember, avoid moisturizers and other skin applications. Try not to slow the healing process.

It is important to note that associated conditions such as “elephant skin” (which is very common in topical steroid withdrawal) will most likely take much longer to disappear. Expect recovery time to be at least six months, but recovery will happen if you persevere.

It is also worth noting that taking wheatgrass regularly (twice weekly) can help restabilise your immune system and help reduce or modify the severity of topical steroid withdrawal “attacks”.

Dr. Chris Reynolds.

Read more about wheatgrass and topical steroid withdrawal/red skin syndrome:

» Infantile eczema? Avoid topical steroids. Use wheatgrass. 
» Case study – Steroid dependent eczema
» Case study – Severe steroid dependent eczema – major flare. (Graphic content)
» Case study – Steroid dependent nail recovery
» Case study – Chronic eczema recovers with wheatgrass
» Easing the pain of topical steroid withdrawal
» Wheatgrass significantly improves quality of life in severe steroid-dependent eczema